MAUDE Adverse Event Report: ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE

ETHICON INC. VISTASEAL DUAL APPLICATOR; FIBRIN SEALANT PREPARATION DEVICE
Catalog Number VSTAS1
Medical Device Problem Code Failure to Disconnect (2541)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.H6.Component code: g07002 - device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that a patient underwent a total joint total knee arthoscopy (tka) procedure on an unknown date and a fibrin sealant preparation device was used.The tip would not snap on correctly.Another device was opened.Two were opened.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint (b)(4).Additional information was requested, and the following was obtained: lnstituto grifols, s.A.{ig) received a notification through ethicon related to one unit of vistaseal 10ml, batch number unknown, where it was reported that the tip would not snap on correctly.A second device was used to complete the procedure.Devices were discarded.There were no adverse consequences for the patient.Upon the reception of the notified incident, it was requested additional information such as the batch number of the affected unit, the experience of the user with the product, if any leakage was observed as well as pictures/samples of the involved device.To date, no additional information was received neither the involved device.Since the basic information listed above has not been received from the complainant and there are no pictures available to date, it has not been possible for ig to perform a proper investigation.Based on this, we proceed to close the complaint.This report is being submitted pursuant to the provisions of 21 cfr part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
VISTASEAL DUAL APPLICATOR
Common Device Name
FIBRIN SEALANT PREPARATION DEVICE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
TESSY PLASTICS CO. LTD
509 ren qing road
pudong 20120 1
CH   201201
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key21503435
Report Number2210968-2025-02246
Device Sequence Number4591219
Product Code MZM
UDI-Device Identifier10705031462533
UDI-Public10705031462533
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
BK180287
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVSTAS1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/10/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date03/03/2025
Supplement Report FDA Received Date03/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown